Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Mar 30, 2019, 4:51 AM CDT. It took effect at Mar 30, 2019, 7:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2019, 4:51 AM CDT (09:51 UTC)
- In effect from
- Mar 30, 2019, 7:00 AM CDT
- Expired
- Mar 30, 2019, 2:02 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
220 WWUS74 KMAF 300951 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 451 AM CDT Sat Mar 30 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 11 AM CDT SUNDAY FOR THE BIG BEND AREA ABOVE 4500 FEET... ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING FOR GUADALUPE PASS... .A strong cold front will blow through West Texas today and tonight. This may result in brisk conditions above 4500 feet on in the Big Bend Area. Also, high winds will be possible through Guadalupe Pass tonight. TXZ081-302115- /O.NEW.KMAF.WI.Y.0012.190330T1200Z-190331T1600Z/ Big Bend Area- Including the cities of Big Bend NP and Marathon 451 AM CDT Sat Mar 30 2019 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT SUNDAY ABOVE 4500 FEET... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect until 11 AM CDT Sunday. * TIMING...until 11 AM CDT Sunday. * WINDS...Northeast 25 to 35 mph above 4500 feet. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ258-302115- /O.EXT.KMAF.HW.A.0013.190331T0200Z-190331T1600Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 351 AM MDT Sat Mar 30 2019 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING FOR GUADALUPE PASS... * TIMING...From this evening through Sunday morning. * WINDS...East 35 to 45 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
260 WWUS74 KMAF 301902 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 202 PM CDT Sat Mar 30 2019 ...HIGH WIND WARNING IN EFFECT FROM TONIGHT THROUGH NOON SUNDAY FOR GUADALUPE PASS... .A strong cold front blew into West Texas overnight and continues to push through the region today. This will result in high wind through the Guadalupe Pass tonight and Sunday morning. High profile vehicles should avoid driving through that area. TXZ081-302015- /O.CAN.KMAF.WI.Y.0012.000000T0000Z-190331T1600Z/ Big Bend Area- Including the cities of Big Bend NP and Marathon 202 PM CDT Sat Mar 30 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the Wind Advisory. $$ TXZ258-311100- /O.UPG.KMAF.HW.A.0013.190331T0200Z-190331T1600Z/ /O.NEW.KMAF.HW.W.0017.190331T0000Z-190331T1800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 102 PM MDT Sat Mar 30 2019 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT SUNDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 6 PM this evening to noon MDT Sunday. The High Wind Watch is no longer in effect. * TIMING...Tonight through noon Sunday. * WINDS...Northeast 35 to 45 mph with gusts to 60 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 4:32 AM CDT, 19 minutes earlier.
Area forecast discussion, Mar 30, 4:32 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
432 AM CDT Sat Mar 30 2019
.DISCUSSION...
Latest sfc analysis shows the cold front just moving thru KMAF at
09Z, w/a dryline running directly south, making the triple point
invof KMAF. It would be nice if a little convection accompanied
this, but this looks to be a dry event.
The arrival of the cold front will take temps well-below normal
today thru Monday, bottoming out Sunday afternoon in the 50s most
locations. Models bring higher winds aloft down thru the mountains
near the Rio Grande today and tonight, especially the Big Bend area,
and we've issued an advisory as a result. Gap winds overnight
remain on the bubble, and we'll keep the watch going and defer that
to the day shift.
WV imagery shows zonal flow aloft over West Texas and Southeast New
Mexico this morning, and zonal it looks to remain over the weekend
as an upper trough digs to the Four Corners by 00Z Monday. Sunday
night, this feature is forecast to open and move into Central Texas
by 18Z Monday. By this time, models hint at a warm front pushing the
old frontal boundary back north, and developing rain along this
feature overnight. Forecast soundings show deep enough saturation
nrn zones that a little -RASN can't be ruled out late Sunday
night/early Monday morning, but accumulations look negligible. This
activity will diminish east Monday morning.
Temps return to normal Tuesday afternoon, and then rise above-normal
under weak ridging aloft into the extended. Grids remain dry until
Friday night, when long-range models hint at an upper trough
developing convection over the east.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 56 35 53 35 / 0 0 0 50
Carlsbad 62 36 56 34 / 0 0 0 40
Dryden 70 45 61 42 / 0 0 10 30
Fort Stockton 62 38 57 36 / 0 0 0 30
Guadalupe Pass 56 31 48 32 / 0 0 0 40
Hobbs 56 31 51 31 / 0 0 0 40
Marfa 61 33 55 31 / 0 0 0 20
Midland Intl Airport 59 36 55 35 / 0 0 0 50
Odessa 59 35 54 34 / 0 0 0 50
Wink 63 37 57 35 / 0 0 0 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from this evening through Sunday morning for
Guadalupe Mountains.
Wind Advisory until 11 AM CDT Sunday for Big Bend Area.
&&
80/44Hazardous weather outlook, Mar 30, 4:39 AM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 439 AM CDT Sat Mar 30 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-310945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 439 AM CDT Sat Mar 30 2019 /339 AM MDT Sat Mar 30 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight High winds are possible through Guadalupe Pass beginning this evening. Wind advisory conditions are expected today and tonight for the Big Bend for elevations above 4500 feet. .DAYS TWO THROUGH SEVEN...Sunday through Friday High winds will continue to be possible through Guadalupe Pass through Sunday morning. Wind advisory conditions are expected through Sunday morning for the Big Bend for elevations above 4500 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:02 PM CDT | High Wind Warning | MAF | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.